MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC S7; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC S7; INSTRUMENT, STEREOTAXIC
Model Number 9734856
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No parts have been received by the manufacturer for evaluation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation system being used in a posterior lumbar interbody fusion (plif).It was reported that during the insertion of the screw into s1, the driver slipped and broke the tip off into the shank of the solera 4.75-7.5 mm screw.The health care professional (hcp) was able to remove the fragment of the driver from the patient causing no harm.The hcp did not tap the bone to size and may this may have contributed to the force required to insert the screw.On the other screws the hcp decided to tap on the driver.Navigation was aborted on the last screw.There was no delay to the procedure.No impact on patient outcome.No fragments were left in the patient.

Brand Name
S7
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key8005941
Report Number1723170-2018-05349
Device Sequence Number1301503
Product Code HAW
UDI-Device Identifier00643169045040
UDI-Public00643169045040
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number9734856
Device Catalogue Number9734856
Device Lot Number130524
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2017
Initial Report FDA Received Date10/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age42 YR
Patient Weight144